MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMORAL ROD 9MM 1PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMORAL ROD 9MM 1PK; BONENAIL GUIDEWIRE
Catalog Number 213709
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.Visual observation reveals the thumb screw was broken and the femoral rod is stuck inside the guide frame, confirming this complaint.It is possible that the screw was excessively tightened during procedure causing it to snap.Other than this possibility, we cannot discern a root cause for this failure.Although age of the device is unknown, it appears to be old and is in worn condition.This failure can be attributed to fair wear and tear.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that the customer's soft tissue rigidfix guide and 9' rigidfix rod became stuck together when the surgeon was performing an acl repair.The sales representative reported that when the surgeon was unscrewing the thumbscrew at the end of the procedure the screw broke in his hand.The surgeon completed the procedure with no patient consequences or delay.The sales representative could not provide the lot number or age of the devices.

Brand Name
RIGIDFIX FEMORAL ROD 9MM 1PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7677775
Report Number1221934-2018-51134
Device Sequence Number16532572
Product Code FZX
UDI-Device Identifier10886705003037
UDI-Public10886705003037
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213709
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2013
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1